Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
CASE REPORTS
Addison's Disease Induced by Miliary Tuberculosis and the Administration of Rifampicin
Toshinobu YokoyamaReiko TodaYoshizo KimuraMakiko MikagiHisamichi Aizawa
Author information
JOURNALS OPEN ACCESS

2009 Volume 48 Issue 15 Pages 1297-1300

Details
Abstract

We herein report a rare occurrence of Addison's disease caused by acute adrenal gland tuberculosis occurring in association with miliary tuberculosis and the administration of rifampicin. An 82-year-old woman with miliary tuberculosis was treated with antituberculous chemotherapeutic agents including rifampicin (RFP), but she still demonstrated general malaise in addition to hyponatremia. Abdominal CT showed an enlargement of the right adrenal gland. However, after discontinuing RFP, the patient's symptoms improved. We carefully reinitiated the administration of RFP. The patient's condition thereafter did not worsen, and the treatment could thus be maintained. It is extremely important to immediately recognize adrenal crisis precipitated by the administration of RFP.

Information related to the author
© 2009 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top